MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 5.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 5.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4245020W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, the aviator plus balloon catheter rupture at ten atmospheres (10 atm).There was no patient injury.The aviator plus bc was replaced with a new balloon catheter (5mm shiden hp, kaneka) for inflation and the procedure was completed successfully.The lesion was the left common femoral artery.The lesion had heavy stenosis and seemed to be heavily calcified.An approach was made from the right femoral artery with a competitor's 6f guiding sheath and a competitor's 235cm guidewire crossed the lesion.A competitor's balloon catheter was inflated and an aviator plus was delivered to the lesion for inflation, however it ruptured at approximate 10 atm during its initial inflation.The device was discarded in the hospital.
 
Additional Manufacturer Narrative
During use, the aviator plus balloon catheter ruptured at ten atmospheres (10atm).There was no patient injury.The lesion was the left common femoral artery.The lesion had heavy stenosis and seemed to be heavily calcified.An approach was made from the right femoral artery with a competitor's 6f guiding sheath and a competitor's 235cm guidewire crossed the lesion.The aviator plus bc was replaced with a non-cordis balloon catheter for inflation and the procedure was completed successfully.The product was not returned for analysis.A product history record (phr) review of lot 17681339 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Without the return of the product for analysis and with the paucity of information available, it is not possible to draw a clinical conclusion between the device and the reported event.However, vessel characteristics of heavy stenosis and a heavily calcified vessel may have contributed to the reported event as calcium is known to damage balloon material.According to the instructions for use, although this is not intended as a mitigation, ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 5.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary, 0000
EI  0000
MDR Report Key8776972
Report Number9616099-2019-03064
Device Sequence Number11397866
Product Code LIT
UDI-Device Identifier20705032005828
UDI-Public20705032005828
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number4245020W
Device Catalogue Number4245020W
Device Lot Number17681339
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date07/30/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER (4MM*4CM NSE, GOODMAN); BALLOON CATHETER (5MM SHIDEN HP, KANEKA); GUIDEWIRE (235CM CRUISE, ASAHI INTECC); GUIDING SHEATH (6F 45CM PARENT, MEDIKIT); BALLOON CATHETER (4MM*4CM NSE, GOODMAN); BALLOON CATHETER (5MM SHIDEN HP, KANEKA); GUIDEWIRE (235CM CRUISE, ASAHI INTECC); GUIDING SHEATH (6F 45CM PARENT, MEDIKIT)